Alert archive / South Dakota / Red Flag Warnings in 2006
Red Flag Warning 4, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this red flag warning at Jul 18, 2006, 4:27 AM CDT. It took effect at Jul 18, 2006, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2006, 4:27 AM CDT (09:27 UTC)
- In effect from
- Jul 18, 2006, 1:00 PM CDT
- Expired
- Jul 18, 2006, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Sioux Falls, SD
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KFSD 180927 RFWFSD RED FLAG WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 427 AM CDT TUE JUL 18 2006 ...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR VERY HOT... WINDY AND DRY CONDITIONS ALONG AND SOUTHWEST OF A WESSINGTON SPRINGS TO WAGNER LINE... .A SURFACE RIDGE WHICH BROUGHT MORE SEASONABLE TEMPERATURES TO THE AREA ON MONDAY WILL SHIFT EAST INTO THE UPPER MISSISSIPPI VALLEY TODAY. SOUTHEAST TO SOUTH WINDS WILL AGAIN BECOME QUITE GUSTY ON THE BACK SIDE OF THIS RIDGE...HELPING TO WARM TEMPERATURES WELL ABOVE NORMAL. THE RIDGE IS ALSO LEAVING BEHIND A DEEP LAYER OF VERY DRY AIR WHICH WILL CONTINUE TO MIX DOWN TO THE SURFACE. THESE CONDITIONS... COMBINED WITH VERY DRY VEGETATION WILL PRODUCE RED FLAG WARNING CONDITIONS THIS AFTERNOON AND EARLY EVENING. SDZ255-181730- /O.NEW.KFSD.FW.W.0004.060718T1800Z-060719T0100Z/ LOWER BRULE AND LAKE ANDES VICINITY- 427 AM CDT TUE JUL 18 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. THE MAIN AREA OF CONCERN IS SOUTHWEST OF A LINE FROM WESSINGTON SPRINGS TO WAGNER...WHERE THE STRONGEST WINDS AND DRIER RELATIVE HUMIDITIES ARE EXPECTED. HOWEVER...AREAS FARTHER NORTHEAST INTO THE MIDDLE JAMES RIVER VALLEY WILL ALSO HAVE TO BE WATCHED. AT THIS TIME...THIS AREA IS EXPECTED TO SEE A LITTLE BETTER NEAR SURFACE MOISTURE. ALTHOUGH IF MOISTURE DOES NOT RETURN TO THE MIDDLE JAMES VALLEY AS CURRENTLY EXPECTED...THE RED FLAG WARNING MAY NEED TO BE EXPANDED LATER TODAY. FOR THE LOWER BRULE AREA...SOUTHEAST WINDS ARE EXPECTED TO BEGIN INCREASING THIS MORNING...NEARING 25 MPH WITH GUSTS OVER 30 MPH BY EARLY AFTERNOON. THESE STRONG WINDS WILL COMBINE WITH TEMPERATURES CLIMBING INTO THE 90S AND RELATIVE HUMIDITIES AROUND 25 PERCENT FOR MUCH OF THE AFTERNOON AND EARLY EVENING HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A RED FLAG WARNING IS ISSUED FOR THIS AREA WHEN TEMPERATURES ARE AT OR ABOVE 75 DEGREES...WINDS ARE NEAR OR GREATER THAN 25 MPH...AND RELATIVE HUMIDITY VALUES ARE AT OR LESS THAN 25 PERCENT...COUPLED WITH DRY VEGETATION. THESE CONDITIONS COMBINE TO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL WITH RAPID RATES OF FIRE SPREAD. $$ JH
2 follow-up statements
000 WWUS83 KFSD 181520 RFWFSD RED FLAG WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 1020 AM CDT TUE JUL 18 2006 ...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR VERY HOT... WINDY AND DRY CONDITIONS ALONG AND SOUTHWEST OF A WESSINGTON SPRINGS TO WAGNER LINE... .A SURFACE RIDGE WHICH BROUGHT MORE SEASONABLE TEMPERATURES TO THE AREA ON MONDAY WILL SHIFT EAST INTO THE UPPER MISSISSIPPI VALLEY TODAY. SOUTHEAST TO SOUTH WINDS WILL AGAIN BECOME QUITE GUSTY ON THE BACK SIDE OF THIS RIDGE...HELPING TO WARM TEMPERATURES WELL ABOVE NORMAL. THE RIDGE IS ALSO LEAVING BEHIND A DEEP LAYER OF VERY DRY AIR WHICH WILL CONTINUE TO MIX DOWN TO THE SURFACE. THESE CONDITIONS... COMBINED WITH VERY DRY VEGETATION WILL PRODUCE RED FLAG WARNING CONDITIONS THIS AFTERNOON AND EARLY EVENING. SDZ255-182330- /O.CON.KFSD.FW.W.0004.060718T1800Z-060719T0100Z/ LOWER BRULE AND LAKE ANDES VICINITY- 1020 AM CDT TUE JUL 18 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THE MAIN AREA OF CONCERN IS SOUTHWEST OF A LINE FROM WESSINGTON SPRINGS TO WAGNER...WHERE THE STRONGEST WINDS AND DRIER RELATIVE HUMIDITIES ARE EXPECTED. HOWEVER...AREAS FARTHER NORTHEAST INTO THE MIDDLE JAMES RIVER VALLEY WILL ALSO HAVE TO BE WATCHED. AT THIS TIME...THIS AREA IS EXPECTED TO SEE A LITTLE BETTER NEAR SURFACE MOISTURE. ALTHOUGH IF MOISTURE DOES NOT RETURN TO THE MIDDLE JAMES VALLEY AS CURRENTLY EXPECTED...THE RED FLAG WARNING MAY NEED TO BE EXPANDED LATER TODAY. FOR THE LOWER BRULE AREA...SOUTHEAST WINDS ARE EXPECTED TO BEGIN INCREASING THIS MORNING...NEARING 25 MPH WITH GUSTS OVER 30 MPH BY EARLY AFTERNOON. THESE STRONG WINDS WILL COMBINE WITH TEMPERATURES CLIMBING INTO THE 90S AND RELATIVE HUMIDITIES AROUND 25 PERCENT FOR MUCH OF THE AFTERNOON AND EARLY EVENING HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A RED FLAG WARNING IS ISSUED FOR THIS AREA WHEN TEMPERATURES ARE AT OR ABOVE 75 DEGREES...WINDS ARE NEAR OR GREATER THAN 25 MPH...AND RELATIVE HUMIDITY VALUES ARE AT OR LESS THAN 25 PERCENT...COUPLED WITH DRY VEGETATION. THESE CONDITIONS COMBINE TO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL WITH RAPID RATES OF FIRE SPREAD. $$
000 WWUS83 KFSD 190058 RFWFSD RED FLAG WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 758 PM CDT TUE JUL 18 2006 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING... .CONDTIONS WHICH LEAD TO THE RED FLAG WARNING THIS AFTERNOON ARE QUICKLY SUBSIDING THIS EVENING...AS RELATIVE HUMIDITIES ARE INCREASING. AT THIS TIME...RED FLAG CONDITIONS ARE NOT ANTICIPATED ON WEDNESDAY. HOWEVER...THE GRASSLAND FIRE DANGER INDEX WILL REACH THE EXTREME CATEGORY BY MID AFTERNOON. SDZ255-190200- /O.EXP.KFSD.FW.W.0004.000000T0000Z-060719T0100Z/ LOWER BRULE AND LAKE ANDES VICINITY- 758 PM CDT TUE JUL 18 2006 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING... THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM CDT. $$ LIEBL
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this red flag warning went out at Jul 17, 8:45 PM CDT, 7 hours 42 minutes earlier.
Area forecast discussion, Jul 17, 8:45 PM CDT, 7 hours 42 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 845 PM CDT MON JUL 17 2006 .DISCUSSION... ACCAS DISSIPATING THIS EVENING WITH LACK OF MOISTURE ACROSS THE AREA. DEW POINTS JUST NORTH AND WEST OF THE CWA IN THE 20S AND 30S. WHILE AM NOT EXPECTING DEW POINTS TO DIP THAT LOW IN CWA...HAVE NOTCHED THEM DOWN SOME AS HIGH PRESSURE MOVES IN. WITH THE DEARTH OF MOISTURE UPSTREAM...LIGHT WINDS AND CLEARING SKIES HAVE DECREASED LOWS IN SOUTHWEST MINNESOTA AND IN LOCATIONS THAT TEND TO RADIATE WELL. SHOULD BE A GOOD NIGHT TO OPEN THE WINDOWS AND LET THE DRY AIR IN PRIOR TO THE RETURN FLOW SETTING UP TOMORROW RESULTING IN INCREASING TEMPERATURES AND MOISTURE. UPDATE ON THE WAY. && .PREV DISCUSSION... IN THE NEAR TERM...MORE DRY ACCAS WITH A COUPLE OF LTG STRIKES ARE OCCURRING NEAR I 90 FM KMHE TO K9V9 AND IN HUTCHINSON CO. WITH LACK OF ANYTHING ELSE TO HANG YOUR HAT ON...IT APPEARS THAT THIS MAY BE ASSOCIATED WITH SOME WK MID LVL FRONTOGENESIS ON THE EDGE OF THE H7 THERMAL RIBBON NUDGING NWD. OTHERWISE...THERE APPEARS TO BE NO REAL MECHANISM TO KEEP THESE THINGS FM GAINING STRENGTH OR CONTINUING AFTER SUNSET. SO JUST OPTED TO THROW AN ISOLD THUNDER SPRINKLE IN THOSE AREAS UNTIL EARLY EVENING. OTHERWISE HIGH PRESSURE GLIDES OVR THE AREA TONIGHT WITH COOLER LOWS WITH AN E TO NE FETCH OF SFC AIR. ON TUE...THE HIGH PRES MOVES OFF TO THE E GIVING THE CWFA A SSE RETURN FLOW. WINDS OFF THE SFC BECOME A BIT BRISK OVR OUR WRN THIRD SO IT WL GET BREEZY IN THAT AREA. HOWEVER...DEWPTS RETURN KEEPING THE RH VALUES UP ABOVE RFW CRITERIA. SO OUR WRN CWFA WL PROBABLY STAY IN THE VERY HIGH...MAYBE EXTREME GRASSLAND FIRE DANGER RATING. TUE NIGHT IS INTERESTING. NAM/WRF CONTS TO SHOW A FAIRLY STRONG MID LVL S/W AT H7 ENCROACHING IN ON THIS AREA. ACTUALLY...BOTH THE GFS AND NAM ARE VERY CLOSE IN ITS POSN AT 06Z WED OVR WRN SD. BUT AFTER THAT...THE NAM CONTS TO PULL IT CLOSER INTO CENTRAL SD...WITH DECENT HGT FALLS AHEAD OF IT THRU THE FA AND LIFT. THE GFS KEEPS THE CRUX OF THE WAVE STNRY IN THE WRN PLAINS OVERNIGHT TUE NIGHT...WITH VIRTUALLY NO HGT FALLS IN THIS AREA. BUT BOTH AREAS DO SHOW A TREMENDOUS WARM BUBBLE OF H7 AIR NOSING UP FM WRN AND CENTRAL NEB...INTO OUR SWRN ZONES BY 12Z WED. SO THOUGHTS ARE THAT THERE IS A DECENT CHC FOR SOME TS TO RIDE OVR THIS CAP BY MIDNIGHT OVR OUR NRN THIRD OR NRN HALF IN E CENTRAL SD...THEN DO THE USUAL SWD DEVELOPMENT LATE TUE NIGHT AND EARLY WED TOWARD STORM LAKE IA AND MUCH OF OUR ERN HALF. SHOULD BE VERY MILD AGAIN TUE NIGHT WITH A SCREAMING LOW LVL JET KEEPING THE WIND STIRRED UP. THE BUFFALO RIDGE WL LIKELY STAY PRETTY BREEZY ALL NIGHT. THIS SYSTEM DEPARTS THE CWFA BY LATE MORNING WED. AFTER THAT...WENT WITH THE SLOWER GFS TIMING FOR THE FRONTAL PASSAGE LATE IN THE DAY CAUSED BY S/W TROFFING TO OUR NE. THE SLOWER GFS SOLN HAS BEEN VERIFYING MUCH BETTER AT THE SFC AHEAD OF TIME THAN THE QUICKER NAM. THINGS COULD REALLY HEAT UP IMMENSELY AHEAD OF THE WIND SHIFT IN AN AREA AROUND YANKTON AND SIOUX CITY AND WENT WELL ABV GUIDANCE IN THOSE AREAS. THE ONLY THING THAT COULD KILL THE HEATING IS SOME ACCAS DEVELOPMENT...WHICH COULD OCCUR RIGHT ALONG THE WIND SHIFT LATE IN THE DAY AND PUT SOME LOW POPS IN NW IA AND FAR NE NEB LATE WED AFTN WITH THE FROPA. DECIDED TO DROP THE POPS ON WED NIGHT...AS EVEN THE SLOWER GFS HAS NOW PUSHED THE STABLE AIR INTO THIS ENTIRE FA MUCH QUICKER THAN IT DID BEFORE. THURSDAY SHOULD BE A SEASONABLY PLEASANT DAY. IN THE EXTENDED...MAIN STORY IS STILL THE MORE AMPLIFIED PATTERN WITH THIS FA ON THE EDGE OF DECENT UPPER TROFFING OVR THE ERN U.S. AND RIDGING TO THE WEST. DETAILS IN THE WIND PATTERN IS QUITE PROBLEMATIC. BUT IT STILL LOOKS LIKE THERE COULD BE SOME TS/SHRA AROUND THU NIGHT AND/OR FRI WHEN THE MID LVL TEMPS BEGIN TO COOL COUPLED WITH HGT FALLS. NOTICED THAT THE MEX TEMPS ARE VERY COOL ON FRI AND SAT...ESP OVR OUR SRN FA DESPITE STILL FAIRLY WARM H8 TEMPS. THEREFORE THE MODEL MUST BE ANTICIPATING QUITE A BIT OF CLOUD COVER CAUGHT UP IN THE LOW LVL CONVERGENCE ZONE FRI/FRI NIGHT. WENT CLOSER TO THE SLIGHTLY WARMER ENS MEAN GUIDANCE WHICH HAS SHOWN TO BE A GOOD MOVE WHEN THE ENS MEAN IS WARMER THAN THE MEX. 00Z GFS WAS VERY AGGRESSIVE WITH SOME TROPICAL MSTR OOZING UP INTO OUR FA ON MONDAY WHICH WAS NOT CONFIRMED BY THE 06Z AND 12Z RUN. SO LEFT IT OUT FOR NOW. BOTTOM LINE...COOLER IN THE EXTENDED THAN WHAT WE HAVE BEEN HAVING. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && BT/MJF
Hazardous weather outlook, Jul 17, 11:22 AM CDT, 17 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1122 AM CDT MON JUL 17 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-181200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1122 AM CDT MON JUL 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT FIRE DANGER... A VERY HIGH FIRE DANGER WILL BE FOUND WEST OF THE JAMES VALLEY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP WEST OF INTERSTATE 29 TUESDAY EVENING...THEN SPREAD EAST OF INTERSTATE 29 AFTER MIDNIGHT. A FEW OF THESE STORMS COULD BECOME SEVERE. HOT TEMPERATURES ARE EXPECTED TO RETURN TO THE AREA AGAIN ON WEDNESDAY. THE HIGHEST THREAT FOR VERY HOT TEMPERATURES WILL BE SOUTH OF INTERSTATE 90...WHERE HIGHS SHOULD CLIMB TO AROUND 105 DEGREES IN MANY LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 3:43 PM CDT | Heat Advisory | FSD | Bon Homme, Charles Mix, Clay, Douglas, Hutchinson, Lincoln and 3 more | 27 hr |
Nearby
Red Flag Warnings in South Dakota, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.